Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

What are the symtoms of hyperthyroidism and what are the associated risks?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5120 Questions
my recent blood test indicated elevated mch, mcv, & anion gap (?) levels. These tests were requested by my primary physician & an allergist. I have a friend who is a diagnostician & says my skin issues (hence seeing an allergist) & some weight loss (but I'd been trying to accomplish that goal) indicate hyperthyroidism. Do these test results support that conclusion? Should I continues with allergy testing? What risks are associated with hyperthyroidism?
Posted Sat, 25 Jan 2014 in Asthma and Allergy
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: They do not suggest hyperthyroidism Detailed Answer: Hi, Thank you so much for trusting us with your health query. I am so sorry to hear about these findings. They are in no way suggestive of a thyroid problem.The best way to find out whether you have a possible thyroid problem is to do TSH levels. This would tell whether there is any abnormality like hyperthyroidism or hypothyroidism that need further investigation. Hyperthyroidism typically presents with symptoms like anxiety, fast and pounding heart beat, diarrhea, moist palms, fine hair, irritability, etc. The greatest risk is a failing heart if nothing is done. In all, get a basic TSH. Your blood tests are not very conclusive and informative. I will suggest that you upload the test result sheet because I need more information to make a call here. For sure, it is not related to hyperthyroidism. I hope you find this helpful. I wish you well. Thank you so much for using our services and please do feel free to ask for more information if need. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor